Get your Health question answered in 3 easy steps

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Used cortisone cream for excema. Have rashes on armpit, red and dry flaky skin. Dermatitis?

Answered by
Dr.
Dr. Kalpana Pathak

Dermatologist

Practicing since :2006

Answered : 2015 Questions

default
Posted on Thu, 14 Feb 2013 in Skin Rash
Question: One winter, my doctor told me I had excema on my eyelid and gave me cortisone cream to make it go away. Switched doctors and was told not to put cortisone near my eyes so I would have to suffer through it. Haven't been able to a doctor yet this winter but it is the winter is the worst Yet. Rash on my armpit, the hairline at the back of my neck and all around my eyes. Dry flaky skin, redness, cracking (though no bleeding) and this gross thickening roughness. Is this still just winter dermatitis? How can I get it off my eyes? It's giving me wrinkles and making my eyes water. Not pretty. Also can you use cortisone on the back of your neck? That probably sounds silly. But your spine is there and all...so I was worried it might be like the eyes.
doctor
Answered by Dr. Kalpana Pathak 53 minutes later
Hi XXXXXXX
Thanks for writing to us.
With the description of your skin concern, it seems you are probably having seborrheic dermatitis.
The same can be controlled by-
1) use a mild soap and moisturiser( cetaphil)
2) use XXXXXXX warm water instead of hot water to bathe
3) apply moisturiser immediately after bath.
4) over face you can use mild steroid like hydrocortisone or fluticasone for few days(5 to 7 days)to treat dryness. It would do no harm if used for a small period of time. Do not use strong steroid around eyes. But hydrocortisone, fluticasone, clobetasone, desonide are quite safe to use over face.
5) if scalp is itchy and dry, use a ketoconazole based shampoo every other day to remove dryness.
6) over rest of the affected areas you may safely use an antifungal steroid combination like clotrimazole- betamethasone, terbinafine- mometasone etc. to treat redness, dryness and itching.

Cortisone is quite safe to be used over any body area but for adults it is quite mild. It does not have any effect on spine.

Wrinkling around eyes will go away with proper moisturisation and application of mild steroid( for few days).

Hope that answers your query. Should there be more, feel free to write back.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Corticosteroids

doctor1 MD

Hey ... I Have had a Penil problem for months now .. It has been diagnosed as Dermatitis, a Fungus, and now Eczema ... The only time it "burns" when i pee is when im dehydrated and my pee is diluted, and its not even bad, other than that its normal. Im using Protopic Ointment 0.1% But that seems to make my Penis burn like a rash .. and Desonide Ointment 0.05% which is fine. I had a STD test like 5 months ago and it came back negative i was tested for every thing but Herpes. So whats the deal when this problem just WONT go away??

doctor1 MD

hair loss
I am suffring from hair loss nw doctor suggested me to apply minoxidil 7.5% initialy he gave me 5%
now he also asked of to apply clonate lotion.
my query is : why nw doctor hav asked of vo use clonate ?
I am using a clobetasol propionate , neomycin sulphate and miconazndl nitrate cream for itches in the inner aspect of my thies
so if clobetasol is used for itching prob. thn y it is givn 2 me for aplying on my scalp???

doctor1 MD

Are all cortisone shots used synthetic anymore and what is the difference in effectiveness when used? I recently had a cortisone shot but no one ever mentions synthetic or natural and I forgot to ask the doctor but will next time. Is the natural hormone still used?

doctor1 MD

Dear Dr. For months now I have had tiny clear fluid filled blisters on my hands and feet. It started out looking like a foot fungus on my right foot & soon spread to my left hand & then my left foot & right hand. My primary Dr. gave me 20 days of Fluconazole 150mg & my hands cleared up but my feet didn t clear up all the way. It then turned into what looked like a severe burn & began to bleed & crack until I could hardly walk. I was sent to a dermatologist (nurse practitioner) who said it was psoriasis & I was given Clobetasol Propionate ointment & it cleared it up, but then it came right back & the ointment seems to have no effect on the clear fluid filled bumps until they have turned into a red, dry, sore...The ointment does nothing until the blisters have broken & turned into a painful mess. For some reason I don t think it s psoriasis, because the blisters are never filled with puss, just a clear water looking fluid, this has left me unable to even do housework at times & makes me fear working in my yard because of the pain on the bottom of my feet. What do you think I may have & what can or should I do? I also now have pitting on 5 of my finger nails & I think it was caused by those fungus pills, I don t know what I have. What do you think it could be & what should I do?? Please help! Thank you, Rob

doctor1 MD

why do steroids cause swelling I thought they took the swelling down and how long does the swelling stay and what can I do to make it better

doctor1 MD

I had injections yesterday (12/11/17 at approximately 1:30 p.m.) called facet cervical via medial branch block bilateralc3-c4, bilateral c4-c5 and bilateral c5. The medication used was Lidocaine and Dexamethasone . At 1226 am(12/12/17 I checked my...

doctor1 MD

I just gave myself a testosterone shot in my right buttock but lower than usual. I’ve never had pain after giving myself injections for years, also a burning sensation all the way down my leg before. There is a red double line going down to my...